Alert archive / Oklahoma / Tornado Warnings in 2018
Tornado Warning 25, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 30, 2018, 11:50 PM CDT for Alfalfa County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2018, 11:50 PM CDT (04:50 UTC)
- Expired
- May 31, 2018, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Alfalfa County, OK
The radar
The Vance AFB radar (KVNX), 15 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:14 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
099
WFUS54 KOUN 310450
TOROUN
OKC003-310530-
/O.NEW.KOUN.TO.W.0025.180531T0450Z-180531T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1150 PM CDT WED MAY 30 2018
The National Weather Service in Norman has issued a
* Tornado Warning for...
Central Alfalfa County in northwestern Oklahoma...
* Until 1230 AM CDT
* At 1150 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Dacoma, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cherokee, Jet, Byron, Lambert, Ingersoll, Great Salt Plains Lake
and Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3698 9811 3660 9811 3660 9854 3682 9854
TIME...MOT...LOC 0450Z 244DEG 41KT 3669 9853
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
032 follow-up statements
696
WWUS54 KOUN 310502
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1202 AM CDT THU MAY 31 2018
OKC003-310530-
/O.CON.KOUN.TO.W.0025.000000T0000Z-180531T0530Z/
Alfalfa OK-
1202 AM CDT THU MAY 31 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR CENTRAL
ALFALFA COUNTY...
At 1202 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Cherokee, moving northeast at 50 mph. Another area
of rotation capable of producing a tornado was located 2 miles
northeast of Carmen also moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cherokee, Jet, Byron, Lambert, Ingersoll, Great Salt Plains Lake and
Driftwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3698 9811 3660 9811 3660 9854 3682 9854
TIME...MOT...LOC 0502Z 243DEG 41KT 3675 9837
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
03536
WWUS54 KOUN 310521
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1221 AM CDT THU MAY 31 2018
OKC003-310530-
/O.EXP.KOUN.TO.W.0025.000000T0000Z-180531T0530Z/
Alfalfa OK-
1221 AM CDT THU MAY 31 2018
...THE TORNADO WARNING FOR CENTRAL ALFALFA COUNTY WILL EXPIRE AT 1230
AM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
Alfalfa County.
LAT...LON 3698 9811 3660 9811 3660 9854 3682 9854
TIME...MOT...LOC 0520Z 244DEG 41KT 3681 9821
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 30, 7:42 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, May 30, 7:42 PM CDT, 4 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
742 PM CDT Wed May 30 2018
.UPDATE...
Delayed rain chances in northwestern Oklahoma until after 9 pm
this evening. Made minor adjustments to other elements, mainly to
increase rain chances in far northern Oklahoma tonight.
&&
.DISCUSSION...
Severe thunderstorms with damaging winds as the main hazard are
possible tonight across northern Oklahoma.
Latest radars as of 730 pm indicated a line of strong to severe
storms just west of Guymon moving east. This line is expected to
grow in coverage and intensity as well as accelerate eastward as
it moves into a more unstable airmass (MLCAPE 2000-4000 J/kg).
These storms should move into far northwestern Oklahoma (Harper
and Ellis counties) around 930 pm. This line will move through
northern Oklahoma bringing some reports of damaging wind gusts
60-80 mph between 930 pm and 3 am. Large hail is possible as
well, though think this potential will be lower due to storm mode
being a line of storms. Tornado potential remains very low, though
not zero as low level shear increases through the night. Additional
storms may form west and behind this complex which could be
strong to severe as a strong low level jet will allow for the air
to destabilize quickly behind the main complex late tonight (1 am
to 5 am). These additional storms may allow for an increasing
heavy rainfall/flash flooding threat if they train over the
same areas.
Not sure how far south storms will get tonight. Was tempted to
decrease rain chances tonight south of a Cheyenne to Chandler
line, including the Oklahoma City metro area, due to sufficient
capping. Noticed that the OUN 00 UTC sounding depicted a very
strong cap with 700 mb temperature of +14C. Did not change rain
chances in these areas at this time due to considerable
uncertainty.
Products have been updated.
MBS
&&
.PREV DISCUSSION... /issued 645 PM CDT Wed May 30 2018/
DISCUSSION...
AVIATION...
A thunderstorms complex will move across the northern half of
Oklahoma from mid-evening until early morning Thursday. This will
bring severe wind gusts more than 50kts in areas around or near
KWWR and KPNC. Otherwise VFR conditions are expected outside of
thunderstorms. A weak front will move southeast across northern
Oklahoma Thursday turning winds to light from the east or
northwest while south winds persist over southern oklahoma.
PREV DISCUSSION... /issued 408 PM CDT Wed May 30 2018/
DISCUSSION...
(Correction to wording of last paragraph below)
PREV DISCUSSION... /issued 405 PM CDT Wed May 30 2018/
DISCUSSION...
A southerly low-level flow across the High Plains intersects much
slower and easterly flow a bit north of the Oklahoma Panhandle
area. This is very likely to maintain existing convection that is
now over northeast New Mexico and southeast Colorado as it moves
east and consolidates into a mesoscale convective system (MCS). As
a result, we have very high PoPs across the north, and with strong
winds as a significant risk, have mentioned severe thunderstorms
as well. Furthermore, since the storms will generate heavy rain,
that is also mentioned. Flooding is a possibility, but it looks as
if the MCS will move quickly enough to keep flooding as a
localized effect.
After the storms pass east of our forecast area tomorrow morning,
an upper-level ridge will begin to intrude into the region,
causing warming temperatures. This trend is expected to continue,
in general, through this time next week...with the exception of
late Saturday and on Sunday, when a cold front will interrupt the
trend.
The Saturday cold front may pass through our area dry, because of
a strong capping inversion. However, in the south, daytime heating
will coincide roughly with the front's arrival, and a few storms
may occur. In addition, warm advection showers/thunderstorms will
be a low possibility as the ridge further asserts itself and low-
level flow returns to southerly/southwesterly.
We have included a Heat Advisory with this forecast because of the
heat expected tomorrow in our Texas counties and adjacent counties
in Oklahoma. It is almost certain that we will repeat the advisory
for Friday and perhaps Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 96 74 98 / 40 10 0 0
Hobart OK 74 100 74 105 / 10 0 0 0
Wichita Falls TX 77 105 76 103 / 0 0 0 0
Gage OK 65 93 70 105 / 70 0 0 10
Ponca City OK 66 90 72 97 / 90 20 10 0
Durant OK 74 95 74 94 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM Thursday to midnight CDT Thursday night
for OKZ033-036-037-044.
TX...Heat Advisory from 1 PM Thursday to midnight CDT Thursday night
for TXZ083>090.
&&
17/09Hazardous weather outlook, May 30, 6:14 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 614 PM CDT Wed May 30 2018 OKZ004>048-050>052-TXZ083>090-312315- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 614 PM CDT Wed May 30 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms tonight. .Location... The Enhanced Risk area covers most of the northern half of Oklahoma, and is generally north of a line from Arnett to El Reno to Shawnee. Surrounding the Enhanced Risk is a Slight Risk north of a line from Cheyenne to Norman to Holdenville. .Timing... The most likely time for severe storms is 9 PM tonight to 5 AM Thursday morning. .Impacts... Damaging wind gusts up to 80 mph is the primary hazard. Hail up to the size of golf balls is also possible, mainly in far northern Oklahoma. The potential for tornadoes is very low. Excessive rainfall could result in flash flooding across portions of northern Oklahoma. .Discussion... A complex of thunderstorms will reach northwest Oklahoma between 9 and 10 pm. These storms will then track eastward over roughly the northern half of Oklahoma later tonight and likely produce some damaging wind gusts. Additional storms may form behind the main complex of storms across far northern Oklahoma after midnight that could produce additional damaging wind gusts and large hail. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations from about 9 pm tonight through 5 am Thursday morning. .Heavy Rainfall/Flash Flooding... Some thunderstorms may produce very heavy rain in a short period of time tonight across northern Oklahoma which may result in flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... A few thunderstorms will remain possible over northern and central Oklahoma through early Thursday morning. Low chances for thunderstorms exist late Friday night through Tuesday across parts of Oklahoma and north Texas. .Heat... Dangerously hot conditions are expected across parts of Oklahoma and north Texas Thursday, Friday, and Saturday. A Heat Advisory in effect on Thursday for all of western north Texas and parts of southwestern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS
In the hours before
Local storm report, May 30, 11:06 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1106 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 6 W WOODWARD 36.43N 99.50W
05/30/2018 M66 MPH WOODWARD OK AWOS
&&
FMLocal storm report, May 30, 11:15 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1115 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM TSTM WND GST VICI 36.15N 99.30W
05/30/2018 E70 MPH DEWEY OK BROADCAST MEDIA
&&
FMLocal storm report, May 30, 11:22 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST 1 ENE WOODWARD 36.44N 99.37W
05/30/2018 E60 MPH WOODWARD OK CO-OP OBSERVER
WIND DIRECTION FROM THE NORTHWEST.
&&
FMLocal storm report, May 30, 11:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG SHARON 36.28N 99.34W
05/30/2018 WOODWARD OK FIRE DEPT/RESCUE
POWER LINES AND POLE DOWN IN SHARON. POWERLINES DOWN IN
FT. SUPPLY AS WELL
&&
FMLocal storm report, May 30, 11:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1137 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND GST 7 WNW SEILING 36.19N 99.04W
05/30/2018 M65 MPH WOODWARD OK MESONET
WIND DIRECTION WEST-NORTHWEST
&&
FMLocal storm report, May 30, 11:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT WED MAY 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG FORT SUPPLY 36.57N 99.57W
05/30/2018 WOODWARD OK EMERGENCY MNGR
CARPORT AND TWO SHEDS DESTROYED. ROOF BLOWN OFF MOBILE
HOME ON THE WEST SIDE OF TOWN. TIMED BASED ON RADAR.
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:50 PM CDT | Special Weather Statement | OUN | Ellis, Harper | 40 min |
| May 30, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 39 min |
| May 30, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Ellis, Harper, Major, Roger Mills and 2 more | 50 min |
| May 30, 11:09 PM CDT | Tornado Warning | OUN | Woods, Woodward | 51 min |
| May 30, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Ellis, Kingfisher and 4 more | 38 min |
| May 30, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Canadian, Custer, Dewey, Ellis and 9 more | 64 min |
| May 31, 12:33 AM CDT | Special Weather Statement | OUN | Ellis | 27 min |
| May 31, 12:52 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Garfield, Grant, Kay, Kingfisher and 5 more | 38 min |
| May 31, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 32 min |
| May 31, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 31 min |
| May 31, 1:13 AM CDT | Tornado Warning | OUN | Kay | 25 min |
| May 31, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Garfield, Kay, Kingfisher, Lincoln, Logan and 3 more | 61 min |
| May 31, 1:35 AM CDT | Special Weather Statement | OUN | Major, Woodward | 25 min |
| May 31, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 24 min |
| May 31, 1:50 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 31, 1:58 AM CDT | Areal Flood Advisory | OUN | Kay, Noble | 3 hr |
| May 31, 1:59 AM CDT | Areal Flood Advisory | OUN | Kingfisher, Lincoln, Logan, Payne | 3 hr |
| May 31, 2:31 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| May 31, 2:35 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 40 min |
| May 31, 3:17 AM CDT | Special Weather Statement | OUN | Logan, Payne | 43 min |
| May 31, 3:24 AM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| May 31, 3:32 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 43 min |
| May 31, 3:50 AM CDT | Special Weather Statement | OUN | Lincoln | 25 min |
| May 31, 3:54 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 34 min |
| May 31, 3:59 AM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Payne | 3 hr |
| May 31, 4:06 AM CDT | Special Weather Statement | OUN | Pottawatomie | 24 min |
| May 31, 4:17 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 43 min |
| May 31, 4:22 AM CDT | Special Weather Statement | OUN | Pottawatomie | 53 min |
| May 31, 4:59 AM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 31, 5:38 AM CDT | Special Weather Statement | OUN | Hughes | 52 min |
| May 31, 4:34 PM CDT | Heat Advisory | OUN | Canadian, Cleveland, Coal, Garfield, Garvin, Grady and 13 more | 29 hr |
Nearby
Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.